Flash Flood, Calcasieu
- When
- May 12, 4:00 AM CST to 5:00 AM CST
- Where
- Calcasieu County, Chloe
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.229, -93.358 (the zone’s center; the record gives no point)
McCown Road was closed due to high water and debris covering the road. Around 5 inches of rain had fallen overnight.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
McCown Road was closed due to high water and debris covering the road. Around 5 inches of rain had fallen overnight.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 12, 2:20 AM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 320 AM CDT WED MAY 12 2004 .SYNOPSIS...WET AND STORMY PATTERN TO CONTINUE INTO THE WEEKEND AS HIGH PRESSURE REMAINS ALONG THE EAST COAST...HELPING TO DELAY THE PASSAGE OF A HIGH AMPLITUDE WESTERN UPPER TROF. LOW PRESSURE OVER THE PLAINS WILL CONTINUE A FAIRLY STRONG ONSHORE GRADIENT WITH LOW LEVEL GULF MOISTURE JOINING UP WITH UPPER LEVEL PACIFIC MOISTURE. UPPER LEVEL DISTURBANCES IN THE SOUTHWESTERLY UPPER FLOW WILL CONTINUE TO TRIGGER FLARE UPS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL. A SHIFT TO A MORE SEASONAL PRECIP PATTERN CAN BE EXPECTED LATER THIS WEEKEND AS SURFACE HIGH PRESSURE BUILDS IN FROM THE EAST...KEEPING MIGRATING UPPER TROFS NORTH OF THE REGION EARLY NEXT WEEK. && .DISCUSSION...LATEST IN A SERIES OF NEGATIVELY TILTED SHORTWAVES HAS BEEN SLOW TO MOVE THROUGH. MESO ETA HAS THIS FEATURE INTO CEN AND S CEN LA THIS AFTERNOON WHICH IS WHERE MY BEST POPS WILL BE. CONVECTIVE FEEDBACK HAS BEEN AFFECTING GFS AND ETA SO WENT WITH MORE CONSERVATIVE NGM. ANOTHER GOOD DOSE OF POPS ON THURSDAY AS A ANOTHER SHORTWAVE HEADS INTO LOWER SE TX AND SW LA. GFS HAS BEEN VERIFYING TEMPS WELL AND STAYED WITH THAT MODEL IN THIS PERSISTENT PATTERN. MARINE FORECASTER ISSUING SCA AS GRADIENT NOW PRODUCING 25 KNOT WINDS IN THE WATERS. .PRELIMINARY POINT TEMPS/POPS... BPT 84 74 84 71 / 30 30 60 20 LCH 83 72 82 69 / 40 40 70 20 LFT 83 71 84 69 / 50 30 50 30 AEX 82 71 83 68 / 60 30 50 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SCA COASTAL WATERS GMZ450-455-470-475. TX...SCA COASTAL WATERS GMZ470-475. 11/25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT TUE MAY 11 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 121100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CDT TUE MAY 11 2004 .DAY ONE...TODAY AND TONIGHT... NUMEROUS THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY THIS AFTERNOON. MEAN AREAL RAINWATER AMOUNTS WILL RANGE FROM 1/2 INCH ACROSS SOUTH CENTRAL LOUISIANA TO 1 1/2 INCHES ACROSS SOUTHEAST TEXAS. LOCAL AMOUNTS FROM 2 TO 4 INCHES ARE POSSIBLE IN THE MORE STRONGER THUNDERSTORMS. ALSO ISOLATED SHORT-LIVED SEVERE THUNDERSTORMS ARE POSSIBLE THE PRIMARY THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS ARE LIKELY ON WEDNESDAY. ONCE AGAIN, ISOLATED SHORT-LIVED SEVERE THUNDERSTORMS ARE POSSIBLE. HOWEVER, WIDESPREAD SEVERE WEATHER IS NOT LIKELY. HIT-OR-MISS SHOWERS AND THUNDERSTORMS WILL OCCUR THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 21
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
134 AM CDT WED MAY 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0120 AM FLOOD SULPHUR 30.23N 93.36W
05/12/2004 CALCASIEU LA PUBLIC
REPORTS OF WATER IN HOMES AND ROADS IMPASSABLE IN
NORTHWEST SECTION OF SULPHUR...OFF BURTON STREET NEAR
CASS AND BRADY STREETS.
&&
LGEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
231 AM CDT WED MAY 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0220 AM FLOOD 3 E LAKE CHARLES 30.21N 93.15W
05/12/2004 CALCASIEU LA PUBLIC
OPELOUSAS STREET...BETWEEN INTERSTATE 10 AND U.S. HIGHWAY
90 OFF I-10 EXIT 36 IN THE CHLOE COMMUNITY...NEARLY
IMPASSABLE DUE TO HIGH WATER.
&&
LGEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
248 AM CDT WED MAY 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG 10 E VILLE PLATTE 30.69N 92.11W
05/12/2004 ST. LANDRY LA BROADCAST MEDIA
PUBLIC REPORT OF A SHED THROWN ONTO THE ROOF OF A HOUSE,
DAMAGING THE HOUSE, IN THE GRAND PRAIRIE COMMUNITY.
&&
LGEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
257 AM CDT WED MAY 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 AM FLOOD LAKE CHARLES 30.21N 93.20W
05/12/2004 CALCASIEU LA LAW ENFORCEMENT
CALCASIEU PARISH 911 REPORTS NUMEROUS STREETS AROUND THE
OPELOUSAS STREET/INTERSTATE 10 INTERCHANGE IN NORTH LAKE
CHARLES FLOODED AND IMPASSABLE. ALSO REPORTS HIGH WATER
AROUND KIRKMAN AND BELDEN STREETS.
0255 AM FLOOD GILLIS 30.37N 93.20W
05/12/2004 CALCASIEU LA LAW ENFORCEMENT
CALCASIEU PARISH 911 REPORTS NORTH PERKINS FERRY ROAD
CLOSED DUE TO HIGH WATER.
&&
LGEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
337 AM CDT WED MAY 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 AM FLOOD 3 E LAKE CHARLES 30.21N 93.15W
05/12/2004 CALCASIEU LA PUBLIC
PUBLIC REPORT OF HIGH WATER ON MC COWN ROAD AND OTHER
NEARBY ROADS IN THE CHLOE COMMUNITY. ALSO REPORTED A
LARGE SECTION OF TELEPHONE POLE IN THE ROAD ON MC COWN
ROAD.
&&
LGEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
439 AM CDT WED MAY 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 AM FLOOD HATHAWAY 30.35N 92.67W
05/12/2004 JEFFERSON DAVIS LA PUBLIC
PUBLIC REPORT OF WATER IN HOMES IN THE HATHAWAY AREA.
WATER ALSO REPORTED IN HATHAWAY HIGH SCHOOL. PINE ISLAND
ROAD IN HATHAWAY AS WELL AS GRAND MARIE ROAD NORTH OF
JENNINGS REPORTED UNDER WATER.
&&
LGEThe Lake Charles radar (KLCH), 18 km away, was scanning. The volume nearest the first event began at 10:00 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396402.